Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Palpitations due to excessive Alcohol consumption - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Smoking and Alcohol Addiction
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hi there, I have a hangover with heart palpitations. The headache is gone but the palpitations are still going on and its now afternoon (I drank last nite) Is there any vitamin supplement I can take? I have kept myself well hydrated as well as taking a few electrolyte packets today.
Doctor :   Hi
User :   hello
Doctor :   is this the first time you are having palpitations in an hang over?
User :   no, I have WPW and just had an ablation a few months ago
Doctor :   ok
Doctor :   you need to take adequate amount of thiamine vitamine as supplement
Doctor :   thiamine is vitamin b1
User :   ok i don't have any thiamine. Can it be found in other supplements like B complex?
Doctor :   yes the vitamin B1 will be there in the b complex
User :   There is 100mg of B1 in my B many should i take?
Doctor :   one B complex tab per day should be taken
User :   ok, will take one. Is there anything else I can try such as potassium?
Doctor :   No
Doctor :   they are all minerals and have effect on many systems even in small quantity
User :   How long do hangover heart palpitations usually last?
Doctor :   the palpitation is because of heavy alcohol consumption and it may be there for a day following hang over
Doctor :   moderation of alcohol consumption will prevent the future attacks of palpitation
User :   ok, i guess i will just have to wait it out. Yes, I will moderate in future.
User :   Thanks for your help.
Doctor :   thanks for consulting health care magic
Doctor :   bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor